North Carolina, 2001Flash Flooding in North Carolina, June 25, 2001
June 25, 2001 · NWS RAH · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 25, 2:05 AM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 25, 2:05 AM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
305 AM EDT MON JUN 25 2001
VORTICES ROTATING ABOUT UPPER LOW CENTERED ACROSS E TN RESPONSIBLE
FOR NUMEROUS SHOWERS ONGOING ACROSS THE FOOTHILLS AND WESTERN
PIEDMONT OF NC THIS MORNING. AFTER DIMINISHING FOR A FEW HOURS
EARLIER... CONVECTION HAS BECOME MORE NUMEROUS RECENTLY WITH LOCALLY
HEAVY RAIN ACROSS SOUTHERN FOOTHILLS.
UPPER LOW WILL BEGIN ITS WESTWARD MOTION LATER TODAY AS RIDGE OFF
THE EAST COAST BUILDS WEST. WILL RAISE POPS ACROSS WESTERN ZONES TO
60 AND KEEP 20 TO 30 POP ACROSS THE EAST AND SOUTH. WITH CIRCULATION
CENTER MOVING SLOWLY TODAY...SOME SIGNIFICANT RAINFALL IS POSSIBLE
ACROSS FAR WESTERN PORTIONS OF CWA.
ENOUGH UPPER LEVEL DIVERGENCE AND SYNOPTIC SCALE LIFT TONIGHT TO
WARRANT A 30 POP ACROSS WESTERN ZONES TONIGHT AND 20 IN THE SOUTH
WITH NO MENTION OF RAIN ELSEWHERE. SFC TROF ACROSS THE COASTAL
REGION EARLY TUESDAY LIFTS WEST ACROSS CWA DURING THE AFTERNOON.
DEWPOINTS BEHIND BOUNDARY RISE INTO THE UPPER 60S TO LOWER 70S. BEST
LOW LEVEL CONVERGENCE DURING THE AFTERNOON APPEARS ACROSS CENTRAL
AND WESTERN ZONES SO WILL KEEP LOW CHANCE POPS THERE.
UPPER LOW FORECAST TO MOVE BACK INTO THE MISSISSIPPI VALLEY DURING
THE EXTENDED PERIOD. RIDGE BUILDS INTO THE COASTAL AREAS WITH BEST
MOISTURE PLUME ACROSS WESTERN PARTS OF CWA AND POINTS WEST. WEAK
FRONT APPROACHES REGION FROM THE NORTH DURING THE WEEKEND WITH A
GENERAL SW FLOW AHEAD OF IT. PATTERN SUPPORTS UNSETTLED WEATHER WITH
SCT DIURNALLY DRIVEN CONVECTION.
.RAH...NONE.
BLAES
In the hours before
Special weather statement, Jun 25, 2:15 AM EST, 1 hour 30 minutes before
NCZ021-022-038-039-073-074-083-251030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
315 AM EDT MON JUN 25 2001
ANSON-DAVIDSON-FORSYTH-GUILFORD-MONTGOMERY-RANDOLPH-STANLY-
...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE
WESTERN PIEDMONT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY TO THE
NORTHWEST AT 5 TO 10 MPH ACROSS STANLY... DAVIDSON... NORTH
RANDOLPH... SOUTHERN GUILFORD... AND INTO FORSYTH COUNTY
THROUGH 600 AM. SOME OF THE THUNDERSTORMS WILL PRODUCE VERY
HEAVY RAINFALL ESPECIALLY FROM HIGH ROCK AND ALBEMARLE...
OVER TO THOMASVILLE... ARCHDALE AND HIGH POINT. FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS WILL LIKELY OCCUR DURING PERIODS
OF HEAVY RAINFALL. MOTORISTS ARE URGED TO USE CAUTION THIS MORNING.
WATCH FOR POSSIBLE STREET AND ROAD FLOODING. REMEMBER NEVER TO
DRIVE A VEHICLE ACROSS FLOWING WATER.
NATIONAL WEATHER SERVICE RADAR INDICATED BETWEEN 2 AND 3.5 INCHES
OF RAIN HAD ALREADY FALLEN OVER PORTIONS OF SOUTH DAVIDSON
COUNTY NEAR HIGH ROCK LAKE BETWEEN 1200 AM AND 300 AM. THE
STRONGEST STORMS HAD MOVED NORTH OF THIS AREA AS OF 300 AM.
HOWEVER... IF THE THUNDERSTORMS CONTINUE TO REDEVELOP AND MOVE OVER
THE SAME AREAS... A FLASH FLOOD WARNING MAY BE ISSUED FOR PORTIONS
OF DAVIDSON COUNTY BEFORE 500 AM. IF A WARNING IS ISSUED OR
IF FLOODING IS OBSERVED... MOVE QUICKLY TO HIGHER GROUND.
LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST
INFORMATION FROM NATIONAL WEATHER SERVICE.
BADGETT
Flash Flood, Stanly
- When
- June 25, 3:45 AM EST to 5:30 AM EST
- Where
- Stanly County, Albemarle
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.312, -80.251 (the zone’s center; the record gives no point)
Numerous roads were flooded including Highway 52. Two people were rescued out of a flooded basement apartment.
Flash Flood, Davidson
- When
- June 25, 4:30 AM EST to 5:30 AM EST
- Where
- Davidson County, Jackson Hill
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.793, -80.213 (the zone’s center; the record gives no point)
Highway 49 had a foot of water on it.
Flash Flood, Montgomery
- When
- June 25, 5:30 AM EST to 7:00 AM EST
- Where
- Montgomery County, Eldorado
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.333, -79.905 (the zone’s center; the record gives no point)
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Georgia, June 25, 20011 death · 1 injured · 1 event
- Lightning Strike in Colorado, June 25, 20015 injured · 1 event
- Flooding and Hail in Georgia, June 25 to 27, 2001$8,000 · 1.25 in hail · 30 events
- Flood in Texas, June 25, 2001$30,000 · 1 event
- Hail in Nebraska, June 25, 2001$20,000 · 1.75 in hail · 7 events
- Damaging Wind in Tennessee, June 25, 2001$26,000 · 1 event
- Damaging Wind in Tennessee, June 25, 2001$15,000 · 1 event
- Lightning Strike in Georgia, June 25, 2001$15,000 · 1 event
- Damaging Wind in Virginia, June 25, 2001$15,000 · 1 event
- Lightning Strike in Florida, June 25, 20011 injured · 1 event
- Damaging Wind in Virginia, June 25, 2001$14,000 · 1 event
- Hail and Damaging Winds in South Carolina, June 25, 20011.5 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251621, 5251622, 5251623.